MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52248
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products = 7x40cm balkin sheath.0.035x260 hydrophilic wire, mikaelson catheter and vertebral catheter.(b)(6).Occupation = distributor.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during angioplasty of the superficial femoral artery (sfa), an advance 35 lp low profile balloon catheter ruptured.The balloon was inserted into the sfa through a 7 x 40 centimeter sheath and was inflated "obeying the limits of its rupture pressure".The balloon ruptured and blood was observed in the inflation device.The device was removed and another balloon was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information regarding event details and patient anatomy has been requested, but is not available at this time.
 
Event or Problem Description
Additional information received 06dec2019.As reported, the patient presented with moderate vessel calcification and an occlusion of the superficial femoral artery.The balloon was inflated multiple times using a syringe and unknown contrast.The balloon burst circumferentially while inside a stent, under an inflation pressure below the rated burst pressure.Following rupture, the balloon was removed by itself from the patient.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.A2, b5 - additional information.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Description of event: as reported, during angioplasty of the superficial femoral artery (sfa), an advance 35 lp low profile balloon catheter ruptured.The balloon was inserted into the moderately calcified and occluded superficial femoral artery through a 7 x 40-centimeter sheath and was inflated multiple times below the rated burst pressure.The balloon ruptured circumferentially while inside a stent.Blood was observed in the inflation device.The device was removed, and another balloon was used to successfully complete the procedure.Investigation - evaluation.Reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device history record shows no nonconforming events which could contribute to this failure mode.A review of the subassembly lot noted that this subassembly was utilized in three separate final lots.There were no other reported complaints for any of the lots associated with the subassembly component.The device's design history files were reviewed and showed that for the testing related to this failure, all test samples met the acceptance criteria.Reviews of the manufacturer¿s instructions, drawing, and quality control procedures were also conducted, and no gaps were discovered.The investigation was able to thus conclude that the device was manufactured to specification.Additionally, an ifu is provided with this device, which includes the precaution, ¿the catheter is not intended for the delivery of stents.¿ a capa was previously completed to address the increasing trend of balloon rupture for pta4 and pta5 devices.The complaint device was manufactured prior to the conclusion of capa implementation actions that are meant to address the increased rate of balloon ruptures experienced from field complaints.Based on the information provided and no product returned, investigation has concluded that unintended use error contributed to this device failure, as the device was inflated inside of a stent, contrary to the precautions of the ifu.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9418048
Report Number1820334-2019-03019
Device Sequence Number1724727
Product Code DQY
UDI-Device Identifier10827002522487
UDI-Public(01)10827002522487(17)201219(10)8457844
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2020
Device Model NumberG52248
Device Catalogue NumberPTA5-35-135-3-10.0
Device Lot Number8457844
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer12/06/2019
02/13/2020
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date12/11/2019
03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR